MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10684331
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.Further information received from the customer site states that the incident was not caused by the equipment; but was caused by their protocol/procedure.Additionally, it was reported that the patient passed away some time after the incident.However, it was reported that the patient passed away as a result of a previous condition and not as a result of the laceration.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom avanto dot system.It was stated that an iron disk used to immobilize organs after surgical intervention was attracted to the magnet and injured the patient.The patient suffered a laceration to the jaw.The severity of the injury or applied medical intervention is not known.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.It was stated that an iron disk used to immobilize organs after surgical intervention was attracted to the magnet and injured the patient.The patient suffered a laceration of the jaw.As siemens did not receive any information in respect to the severity of the injury and applied medical intervention, an in-doubt reporting was prepared.Furthermore, siemens received information from the customer that a system malfunction can be excluded.The customer himself considered the issue as a user error.In addition, siemens received information that the patient died some time after the procedure.The customer investigated this issue and determined that the base of the pathology of the patient was a massive stroke.The injury (laceration) was not related to the death.The clinical history of the patient mentioned stitches, however, it didn't described the number of stitches.

Brand Name
MAGNETOM AVANTO DOT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, germany 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, germany 91052
GM   91052
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key12688097
Report Number3002808157-2021-98611
Device Sequence Number17203000
Product Code LNH
UDI-Device Identifier04056869006628
UDI-Public04056869006628
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10684331
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown